Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Louisville, KY

April 17, 2013Madison County, Kentucky

NWS Louisville, KY issued this flash flood warning at Apr 17, 2013, 9:47 AM EDT for Madison County, Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 9:47 AM EDT (13:47 UTC)
Expired
Apr 17, 2013, 1:15 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Madison County, KY

The radar

The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 11:00 AM EDTFLASH FLOODRichmond, KYFLOODING ON UNION CITY ROAD IN RICHMOND. PICTURE VIA TWITTER
Apr 17, 12:00 PM EDTFLASH FLOOD2 Ne Richmond, KYHIGH WATER ON TATES CREEK ROAD. PORTION OF ROAD REPORTEDLY CLOSED.
Apr 17, 12:00 PM EDTFLASH FLOOD2 Nne Berea, KYHIGH WATER ON HIGHWAY 25 RICHMOND ROAD. PORTION OF ROAD REPORTEDLY CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 73 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WGUS53 KLMK 171347
FFWLMK
KYC151-171715-
/O.NEW.KLMK.FF.W.0001.130417T1347Z-130417T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 AM EDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 115 PM EDT

* AT 941 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED LOW-LYING 
FLOODING ACROSS THE COUNTY FROM A SERIES OF THUNDERSTORMS TRAINING 
OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...RICHMOND...

  IN ADDITION...MOBERLY...UNION CITY AND BLUE GRASS ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  OTTER CREEK BACKS UP ONTO RED HOUSE ROAD.
  THE INTERSECTION OF TATE CREEK AND THE KENTUCKY RIVER OVERFLOWS
  NEAR TOWN OF VALLEY VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3774 8408 3764 8413 3757 8409 3756 8417
      3752 8420 3754 8435 3777 8452 3780 8446
      3785 8448 3784 8445 3787 8441 3784 8439
      3790 8438 3788 8435 3792 8427 3787 8426
      3786 8409 3781 8411 3782 8410

$$

LG
2 follow-up statements
186 
WGUS73 KLMK 171518
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1118 AM EDT WED APR 17 2013

KYC151-171715-
/O.CON.KLMK.FF.W.0001.000000T0000Z-130417T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON KY-
1118 AM EDT WED APR 17 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR
MADISON COUNTY...

AT 1114 AM EDT...THE PUBLIC REPORTED A SERIES OF THUNDERSTORMS 
PRODUCING FLASH FLOODING OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  RICHMOND...

  IN ADDITION...HILLCREST...UNION CITY AND BLUE GRASS ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  OTTER CREEK BACKS UP ONTO RED HOUSE ROAD.
  THE INTERSECTION OF TATE CREEK AND THE KENTUCKY RIVER OVERFLOWS
  NEAR TOWN OF VALLEY VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3774 8408 3764 8413 3757 8409 3756 8417
      3752 8420 3754 8435 3777 8452 3780 8446
      3785 8448 3784 8445 3787 8441 3784 8439
      3790 8438 3788 8435 3792 8427 3787 8426
      3786 8409 3781 8411 3782 8410

$$

LG
239 
WGUS73 KLMK 171711
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
111 PM EDT WED APR 17 2013

KYC151-171721-
/O.EXP.KLMK.FF.W.0001.000000T0000Z-130417T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON KY-
111 PM EDT WED APR 17 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 PM EDT FOR MADISON
COUNTY...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA AND ARE NO LONGER PRODUCING HEAVY RAIN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3774 8408 3764 8413 3757 8409 3756 8417
      3752 8420 3754 8435 3777 8452 3780 8446
      3785 8448 3784 8445 3787 8441 3784 8439
      3790 8438 3788 8435 3792 8427 3787 8426
      3786 8409 3781 8411 3782 8410

$$

LG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 6:53 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 17, 6:53 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 AM EDT WED APR 17 2013

...Updated Aviation Discussion...
.Forecast Update...
Issued at 645 AM EDT Wed Apr 17 2013

Well, the convection continues to fire up, now even over the
southwest forecast area, as the first upper level disturbance is
taking awhile to clear the region.  Still expect a brief break in
new storms by late morning, with additional development later in the
afternoon. Have bumped up pops some to account for ongoing trends.

&&

.Short Term (Now - Thursday)...
Issued at 310 AM EDT Wed Apr 17 2013

Some isentropic lift is noted on the 300K theta surface, which
combined with a shortwave trough moving across southern Illinois
this hour, an old outflow boundary from last night's storms, and
moisture pooling across a stationary boundary to our north is
allowing for scattered thunderstorms to develop early this morning.
As can be expected with so many variables in play, the models, even
higher res ones, are not handling the current situation well. Thus
have to base the forecast on how these features are expected to move
through the day today. We should get on the subsidence side of that
shortwave trough later this morning, bringing at least a brief
period without storms, though those models seem to be ignoring this.
The focus for the isentropic lift looks to shift farther north today
as the stationary front over the Ohio River becomes a warm front and
starts lifting northward.

As for upper level energy, another disturbance moving in from the
southwest should help to focus storms along the slow-moving front
later this afternoon. With all of this in mind, have scattered
storms in for the early morning hours roughly across the northern
two-thirds of the forecast area, then tapering down to only
scattered across mostly my southern Indiana zones. Later in the
afternoon have a brief enhancement with daytime heating, but only
over the northern third of the region. This activity should die out
with loss of heating as the warm front gets farther away from our
region. Wind fields do not look overly impressive with today, but we
may still some wet microbursts out of the stronger storms this
afternoon.

Thursday looks mostly to be dry but windy and warm. Forecast grids
go up to 20 knots on average in the afternoon as a deepening low
pressure system moves northeast across the Midwest. A Wind Advisory
may be required should we be able to mix down some of the stronger
gusts indicated by forecast soundings. Cloud cover ahead of the
front may inhibit heating somewhat, but these gusts from the south
still should help us get up into the 80s areawide.

.Long Term (Thursday Night through Tuesday)...
Issued at 320 AM EDT Wed Apr 17 2013

...Strong to Possibly Severe Thunderstorms Expected Thursday Night...

A deep low pressure system and potent cold front will approach the
lower Ohio Valley late in the day Thursday. The surface low will
track northeastward from eastern Kansas to the Great Lakes by late
Thursday evening. The associated cold front will plow through the
forecast area from west to east Thursday night. It certainly appears
the convection will grow upscale into a QLCS, which will be the main
event for us. The wind shear values are quite impressive. The NAM is
showing 55+ knots at 925 hPa while the GFS is even stronger with 65+
knot winds and the 0-6 km bulk shear values range between 60 and 90
knots. The huge question mark remains the overall amount of
instability. The storms passing through the area overnight adds some
degree of reduced instability, which is evident in the low-level
lapse rates. Soundings also indicate mid-level lapse rates are not
too impressive. If any of the stronger winds at 925 hPa could reach
the surface, then damaging winds will be the primary threat. At this
time, believe the QLCS will approach our area in a strong yet
weakening state. The best chance of severe winds would be roughly
along and west of the I-65 corridor, with a continued weakening
trend as it pushes east. However, if a significant cold pool can be
maintained, then a severe threat will continue into the Bluegrass
region. Stay up-to-date with the latest forecasts, as a lot of
the critical severe weather parameters can change within the next
day or so. The one thing that does appear certain will be heavy
rain. With the forward progression of the line, do not anticipate
major flooding issues, but ponding of water in low-lying areas and
normally flood-prone locations seems likely. The convection will
depart the area during the first half of the day Friday.

Temperatures Thursday night will remain elevated ahead of the front,
but will drop from west to east as the front moves through. The
warmest temperatures Friday will occur early in the day, with temps
holding steady in the upper 40s and lower 50s or slowly dropping
through the afternoon. Low clouds will linger behind the front and
should last through at least some of the overnight hours. Winds will
be breezy to locally windy Thursday night and Friday, with speeds
decreasing Friday night. Winds appear to remain in the 3-8 mph range
Friday night. Temperatures Friday night will drop into the middle
30s, but believe the aforementioned clouds and winds will reduce
optimal radiational cooling conditions for frost generation.

Expect a dry Saturday through Monday, although the GFS tries to
develop afternoon convection across the Ohio Valley. Believe
moisture return will be quite limited for our area, so will keep it
dry. As for temperatures, only expect low to mid 50s for highs
Saturday, with temps moderating to the mid and upper 60s for Monday.
Overnight lows will be chilly once again Sunday morning, with mid
and upper 30s anticipated. Winds will be lighter, but there are
indications more mid- and upper-level clouds may be present. So, not
expected patchy frost this night either, but will continue to
monitor.

Our next frontal boundary will approach the Ohio Valley Tuesday, as
low pressure passes by to our north once again. By the afternoon
hours we could have enough moisture and instability to spark a few
storms across mainly our western CWA. The front will then move
across the forecast area Tuesday night and early Wednesday. At this
time, this system does not appear to be anywhere near as strong as
the Thursday night system. Temperatures should be able to reach the
upper 60s and perhaps lower 70s Tuesday afternoon after starting out
in the upper 40s and lower 50s.

&&

.Aviation (12Z TAF Issuance)...
Issued at 650 AM EDT Wed Apr 17 2013

Have a slow-moving upper disturbance that continues to fire off new
showers and storms across the region this hour. Still expecting a
break in coverage, but that break may not happen over the northern
half of the forecast area (for SDF), closer to a stalled frontal
boundary. We may get some brief MVFR conditions out of these storms.
Winds will pick up from the south today as that front starts to lift
north as a warm front. Winds will pick up more Thursday morning as a
cold front gets ready to come through the region late Thursday
night.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........RJS
Short Term.......RJS
Long Term........MJP
Aviation.........RJS
Hazardous weather outlook, Apr 17, 4:06 AM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 AM EDT WED APR 17 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-180815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
406 AM EDT WED APR 17 2013 /306 AM CDT WED APR 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AS A
STATIONARY FRONT OVER THE OHIO RIVER STARTS TO LIFT NORTHWARD. THE
MAIN THREATS FROM TODAY'S STORMS WILL BE BRIEF GUSTY WINDS...CLOUD
TO GROUND LIGHTNING...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IS EXPECTED TO
MOVE ACROSS THE REGION THURSDAY NIGHT INTO EARLY FRIDAY MORNING.
THESE STORMS MAY PRODUCE DAMAGING WINDS...ESPECIALLY WITHIN ANY
BOWING SEGMENTS THAT DEVELOP. CURRENTLY THE BEST LOCATIONS FOR
SEVERE WEATHER WILL BE ALONG AND WEST OF INTERSTATE 65. HEAVY
RAINFALL LEADING TO PONDING OF WATER IN LOW-LYING AREAS AND
NORMALLY FLOOD-PRONE LOCATIONS WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HAIL OR DAMAGING WINDS THEY OBSERVE
TODAY AS WELL AS BE PREPARED FOR ADDITIONAL REPORTS THROUGH
FRIDAY.

RJS/MJP

In the hours before

Special weather statement, Apr 17, 7:18 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 AM EDT WED APR 17 2013

KYZ041>043-049-171150-
BOURBON KY-CLARK KY-FAYETTE KY-NICHOLAS KY-
718 AM EDT WED APR 17 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
PARIS TO BRYAN STATION...AND MOVING SOUTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  BRYAN STATION...
  WINCHESTER...
  THOROUGHBRED ACRES...
  PARIS...
  JACKSTOWN AND SILVER LAKE...
  PRETTY RUN AND JUDIANNE ESTATES...
  BUNKER HILL AND LYNDALE...
  FLANAGAN AND MOUNT ZION...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3783 8403 3784 8405 3783 8407 3784 8409
      3785 8408 3786 8409 3785 8411 3808 8446
      3835 8418 3821 8396 3818 8398 3812 8407
      3794 8396
TIME...MOT...LOC 1118Z 316DEG 32KT 3827 8415 3809 8435

SCHOETTMER
Special weather statement, Apr 17, 7:53 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 AM EDT WED APR 17 2013

KYZ041-048-049-056-057-171225-
CLARK KY-FAYETTE KY-GARRARD KY-JESSAMINE KY-MADISON KY-
753 AM EDT WED APR 17 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 750 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF VETERANS PARK...AND MOVING
EAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VETERANS PARK...
  WINCHESTER...
  NICHOLASVILLE...
  FORD AND LISLETOWN...
  JACKSON FERRY AND REDHOUSE...
  OLIVERS AND HUNT...
  DOYLESVILLE AND BLOOMINGDALE...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
94 AND 98.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3791 8399 3790 8398 3786 8401 3784 8400
      3784 8405 3782 8407 3784 8409 3783 8410
      3780 8407 3772 8469 3798 8457 3803 8402
      3794 8396
TIME...MOT...LOC 1153Z 289DEG 23KT 3789 8433

JDG
Local storm report, Apr 17, 8:05 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
805 AM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             PAOLI                   38.56N  86.47W
04/16/2013  E1.75 INCH       ORANGE             IN   CO-OP OBSERVER

&&

EVENT NUMBER LMK1300180

MRC
Local storm report, Apr 17, 9:41 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
941 AM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             2 NE MADISON            38.78N  85.35W
04/16/2013  M0.88 INCH       JEFFERSON          IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1300181

JDG
Local storm report, Apr 17, 9:44 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 AM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     FLOOD            3 NE PARIS              38.24N  84.22W
04/17/2013                   BOURBON            KY   BROADCAST MEDIA

            A COUPLE OF ROADS EXPERIENCED MINOR FLOODING ON US 68
            BETWEEN MILLERSBURG AND PARIS.

&&

EVENT NUMBER LMK1300182

SCHOETTMER
Local storm report, Apr 17, 9:46 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
946 AM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             SALEM                   38.60N  86.10W
04/16/2013  E0.70 INCH       WASHINGTON         IN   COUNTY OFFICIAL

&&

EVENT NUMBER LMK1300183

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:18 PM EDTSpecial Weather StatementLMKHarrison, Nicholas32 min
Apr 16, 8:28 PM EDTSevere Thunderstorm WarningLMKJefferson32 min
Apr 16, 8:55 PM EDTSevere Thunderstorm WarningLMKJefferson20 min
Apr 16, 9:12 PM EDTSevere Thunderstorm WarningLMKAnderson, Bullitt, Jefferson, Nelson, Shelby, Spencer43 min
Apr 16, 9:49 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Shelby, Spencer, Woodford46 min
Apr 16, 10:23 PM EDTSpecial Weather StatementLMKMercer, Washington27 min
Apr 16, 10:34 PM EDTSpecial Weather StatementLMKFayette, Jessamine, Woodford31 min
Apr 16, 10:50 PM EDTSpecial Weather StatementLMKMercer30 min
Apr 16, 11:05 PM EDTSpecial Weather StatementLMKClark, Fayette, Garrard, Madison45 min
Apr 17, 2:37 AM EDTSpecial Weather StatementLMKLincoln28 min
Apr 17, 7:18 AM EDTSpecial Weather StatementLMKBourbon, Clark32 min
Apr 17, 7:53 AM EDTSpecial Weather StatementLMKClark, Jessamine32 min
Apr 17, 8:24 AM EDTAreal Flood AdvisoryLMKMadison3 hr
Apr 17, 12:58 PM EDTSpecial Weather StatementLMKCumberland32 min
Apr 17, 1:02 PM EDTSpecial Weather StatementLMKLarue28 min
Apr 17, 1:12 PM EDTSevere Thunderstorm WarningLMKHart, Larue28 min
Apr 17, 1:37 PM EDTFlash Flood WarningLMKHart, Larue113 min
Apr 17, 1:56 PM EDTSpecial Weather StatementLMKCumberland29 min
Apr 17, 3:44 PM EDTSpecial Weather StatementLMKMeade31 min
Apr 17, 4:10 PM EDTSevere Thunderstorm WarningLMKMeade30 min
Apr 17, 4:39 PM EDTSpecial Weather StatementLMKMeade46 min
Apr 17, 4:49 PM EDTSevere Thunderstorm WarningLMKBreckinridge31 min
Apr 17, 5:13 PM EDTSevere Thunderstorm WarningLMKMeade32 min
Apr 17, 5:42 PM EDTSpecial Weather StatementLMKMeade28 min
Apr 17, 5:56 PM EDTSevere Thunderstorm WarningLMKMeade29 min

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.